Flash Flood, Fountain
- When
- September 24, 7:30 AM EST to 9:30 AM EST
- Where
- Fountain County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.121, -87.242 (the zone’s center; the record gives no point)
There were numerous reports of flooded roadways as 3 to 4 inches of rain fell on already saturated grounds from the Labor Day weekend flooding.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
There were numerous reports of flooded roadways as 3 to 4 inches of rain fell on already saturated grounds from the Labor Day weekend flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 24, 3:00 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST WED SEP 24 2003 FORECAST FOCUS IS ON CHANCES FOR RAIN TODAY AND TONIGHT. NEAR 08Z TSRA WERE MOVING ACROSS THE NWRN PART OF THE FORECAST AREA /FA/. CLOUDS WERE ON THE INCREASE FROM THE W AS WELL. THESE ARE DUE TO STRONG WARM ADVECTION ALOFT. TEMPS WERE IN THE LOW TO MID 50S. FOR THE SHORT TERM...MODELS IN GOOD AGREEMENT. WILL USE A BLEND. ON SATURDAY STILL SOME UNCERTAINTY WITH GFS NOW FASTER WITH RAIN THAN ETA WHILE CANADIAN IS DRIER. WITH UNCERTAINTY WILL KEEP SATURDAY THE SAME AS PREV FORECAST BUT ADD A SMALL CHANCE OF RAIN AFT MID FRI NIGHT. SCT TSRA WILL BE ONGOING AT ISSUANCE TIME ACROSS NRN FA SO WILL HAVE TO INCLUDE SCT WORDING EARLY TODAY. AS STRONGEST WARM ADVECTION MOVES E OF THE FA TSRA WILL END EARLY TODAY AND CLOUDS SHOULD THIN OUT THIS AFTN. DEWPOINTS WILL INCREASE AHEAD OF THE FRONT INCREASING THE INSTABILITY. DECENT WIND FIELDS INDICATE POSSIBILITY OF SEVERE IF ALL THE ELEMENTS COME TOGETHER /MOISTURE AND ENOUGH SUN FOR GOOD INSTABILITY/. FRONT ENTERS NWRN FA LATE TODAY...NEAR 00Z. THUS PLAN TO KEEP POPS IN CHANCE CATEGORY TODAY EXCEPT FOR FAR SRN FA WHERE WILL GO WITH SLIGHT CHC DUE TO LATE ARRIVAL OF FRONT. GOOD WARM ADVECTION AT THE SFC...BUT EXACTLY HOW TEMPS RESPOND WILL DEPEND ON AMOUNT OF SUNSHINE. IF PLENTY OF SUN TEMPS COULD BE MUCH WARMER THAN MAV NUMBERS. HOWEVER DUE TO UNCERTAINTY WILL GO WARMER THAN MAV BUT NOT AS HIGH AS FWC/ETA. FRONT MOVES THRU THIS EVE. WILL GO HI CHC POPS NW...BUT WILL GO A LITTLE LOWER SE AS FRONT WILL REACH THERE AFTER LOSS OF HEATING. WILL KEEP CHC SHRA AFTER FROPA AS UPPER TROF STILL MOVING INTO FA. GUIDANCE TEMPS ARE CLOSE AND LOOK REASONABLE WITH COLDER AIR MOVING IN. SOME CLOUDS POSS ACROSS NRN FA ON THU WITH COLD AIR ALOFT BUT STILL PTSUNNY. .IND...NONE CS
INZ021-028>031-035>049-051>057-060>065-067>072-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST WED SEP 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN HALF OF CENTRAL INDIANA THIS MORNING. THESE STORMS WILL PRODUCE HEAVY RAIN...BUT SMALL HAIL IS ALSO POSSIBLE. THIS AFTERNOON AND EVENING ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP. THE STORMS SHOULD FIRST DEVELOP IN NORTHERN SECTIONS OF CENTRAL INDIANA DURING THE AFTERNOON AND SHIFT SOUTH THROUGH THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AS WELL.
The Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 12:30 UTC.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337087, 5337088, 5337089.